Alert archive / Utah / Special Weather Statements in 2021

Special Weather Statement, NWS Salt Lake City, UT

July 25, 2021Piute County, Utah

NWS Salt Lake City, UT issued this special weather statement at Jul 25, 2021, 2:49 PM MDT for Piute County, Utah. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 2:49 PM MDT (20:49 UTC)
Expired
Jul 25, 2021, 3:15 PM MDT
In force
26 min
Issued by
NWS Salt Lake City, UT

County Piute County, UT

The radar

The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.8 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3476 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

139 
WWUS85 KSLC 252049
SPSSLC

Special Weather Statement
National Weather Service Salt Lake City UT
249 PM MDT Sun Jul 25 2021
 
UTZ125-126-252115-
Upper Sevier River Valleys UT-Southern Mountains UT-
249 PM MDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARFIELD AND
NORTHEASTERN IRON COUNTIES UNTIL 315 PM MDT...

At 248 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 14 miles southwest of Junction...moving west at
15 mph.

Half inch hail and wind gusts up to 50 mph will be possible.

This storm will remain over mainly rural areas of northwestern
Garfield and northeastern Iron Counties.

This includes the following highways...
 Interstate 15 near mile marker 100.
 US Route 89 between mile markers 138 and 155.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio and
available television stations for additional information and possible
warnings from the National Weather Service.

&&

LAT...LON 3814 11225 3796 11222 3788 11259 3814 11263
TIME...MOT...LOC 2048Z 082DEG 15KT 3804 11234 

$$

ND

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:08 AM MDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jul 25, 10:08 AM MDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1008 AM MDT Sun Jul 25 2021

.SYNOPSIS...Drier air will remain over northern Utah and southwest
Wyoming today. Deep moisture will linger across southern Utah,
leading to showers and thunderstorms with localized heavy rainfall.
The moisture will spread northward again Monday into Tuesday.
Unsettled conditions will continue for much of the week.

&&

.DISCUSSION...High pressure remains centered just west of Utah and
southwest Wyoming this morning as an upper low moves across
Arizona. North to northeast flow aloft has allowed for a hot,
dry, and smoky airmass to move across northern Utah, with some
additional reduction in visibility and air quality anticipated
today. Meanwhile, deeper moisture lingers over southern Utah,
particularly the southwest corner where PWs are approaching 1.4
inch. Anticipating another round of showers and thunderstorms
developing this afternoon as daytime heating increases
instability, with any storms that develop capable of producing
heavy rain that could result in flash flooding. Going Flash Flood
Watch covers the highest threat area well.

By Monday, the Arizona low is expected to reach the southern
California coast, shifting the ridge axis just east of the area
and allowing a more southerly flow to develop. This will allow the
moisture pooled over the Desert Southwest to spread northward,
into central Utah by Monday afternoon and across much of the area
by Tuesday. This will result in a more widespread threat of
convection and will also act to decrease the amount of smoke over
northern Utah. Little change in the pattern is anticipated during
the middle to latter part of the week, so unsettled conditions are
expected to continue.

No updates expected to the forecast this morning.

&&

.AVIATION...KSLC...VFR conditions are expected throughout the day
at the SLC terminal with mostly clear skies. Smoke in the air will
result in some reduction in visibility, with a 20 percent chance
of periods of MVFR conditions late this afternoon into early this
evening. Southeast winds are expected to shift to the northwest
between 18Z and 20Z.

Rest of Utah and southwest Wyoming...Showers and thunderstorms are
expected to develop across southern Utah this afternoon into early
this evening. Gusty and erratic winds can be expected in and
around thunderstorm areas. Brief intermittent MVFR conditions can
be expected at terminals directly impacted by thunderstorms,
otherwise expect VFR conditions to persist outside thunderstorm
areas. Over northern Utah and southwest Wyoming, there is a 30
percent chance that smoke will result in some pockets of MVFR
conditions late this afternoon into early this evening, with VFR
conditions prevailing otherwise.

&&

.FIRE WEATHER...A moist airmass remains in place across southern
Utah today. This will lead to scattered wet thunderstorms across the
area this afternoon into this evening, with the strongest storms
expected across southwest Utah. Meanwhile, northern Utah will
remain hot, dry, and stable. Southerly flow will return tomorrow
as high pressure rebounds and shifts east. This will spread
moisture back northward, through at least central Utah tomorrow
and northern Utah by Tuesday. Unsettled weather will then continue
through the week.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flash Flood Watch through this evening for UTZ123>125.

WY...None.
&&

Traphagan

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 25, 6:18 AM MDT, 8 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
618 AM MDT Sun Jul 25 2021

UTZ101>131-WYZ021-261300-
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Utah Valley-Cache Valley/Utah Portion-Wasatch Back-
Bear Lake and Bear River Valley-Wasatch Mountains I-80 North-
Wasatch Mountains South of I-80-Western Uinta Mountains-
Wasatch Plateau/Book Cliffs-Western Uinta Basin-
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Central Mountains-Sanpete Valley-Sevier Valley-Castle Country-
San Rafael Swell-Southwest Utah-Lower Washington County-
Zion National Park-Southern Mountains-Upper Sevier River Valleys-
Bryce Canyon Country-South Central Utah-
Capitol Reef National Park and Vicinity-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming-
618 AM MDT Sun Jul 25 2021

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Showers and thunderstorms capable of producing heavy rain, gusty
winds, and hail will once again occur this afternoon and evening.
The strongest storms are expected across southwest Utah where a
potential for flash flooding exists, especially in prone areas
such as slot canyons, burn scars, areas of steep terrain, and
normally dry washes and streams.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Moisture will spread northward Monday into Tuesday. Daily showers
and thunderstorms capable of heavy rain, gusty winds and small
hail will occur each afternoon and evening across much of the
forecast area through the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Special weather statement, Jul 25, 2:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
249 PM MDT Sun Jul 25 2021

UTZ125-126-252115-
Upper Sevier River Valleys UT-Southern Mountains UT-
249 PM MDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARFIELD AND
NORTHEASTERN IRON COUNTIES UNTIL 315 PM MDT...

At 248 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 14 miles southwest of Junction...moving west at
15 mph.

Half inch hail and wind gusts up to 50 mph will be possible.

This storm will remain over mainly rural areas of northwestern
Garfield and northeastern Iron Counties.

This includes the following highways...
 Interstate 15 near mile marker 100.
 US Route 89 between mile markers 138 and 155.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio and
available television stations for additional information and possible
warnings from the National Weather Service.

&&

LAT...LON 3814 11225 3796 11222 3788 11259 3814 11263
TIME...MOT...LOC 2048Z 082DEG 15KT 3804 11234

ND

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:17 PM MDTSpecial Weather StatementSLCGarfield28 min
Jul 24, 8:08 PM MDTFlash Flood Warning Considerable damage threatSLCGarfield, Kane3 hr
Jul 25, 2:25 PM MDTFlash Flood Warning Considerable damage threatSLCIron3 hr
Jul 25, 2:53 PM MDTSpecial Weather StatementSLCBeaver37 min
Jul 25, 3:11 PM MDTSpecial Weather StatementSLCPiute34 min
Jul 25, 3:18 PM MDTSpecial Weather StatementSLCSevier27 min
Jul 25, 3:33 PM MDTSpecial Weather StatementSLCIron27 min
Jul 25, 3:49 PM MDTSevere Thunderstorm WarningSLCIron26 min
Jul 25, 4:11 PM MDTFlash Flood Warning Considerable damage threatSLCIron3 hr
Jul 25, 4:21 PM MDTSpecial Weather StatementSLCWashington24 min
Jul 25, 4:29 PM MDTAreal Flood AdvisorySLCIron3 hr
Jul 25, 4:41 PM MDTSpecial Weather StatementSLCWashington19 min
Jul 25, 4:41 PM MDTSpecial Weather StatementSLCIron49 min
Jul 25, 4:52 PM MDTFlash Flood Warning Considerable damage threatSLCIron, Kane, Washington4 hr
Jul 25, 5:16 PM MDTFlash Flood Warning Considerable damage threatSLCWashington3 hr
Jul 25, 5:26 PM MDTSevere Thunderstorm WarningSLCWashington19 min
Jul 25, 5:42 PM MDTSevere Thunderstorm WarningSLCWashington33 min
Jul 25, 5:44 PM MDTSpecial Weather StatementSLCWashington31 min
Jul 25, 5:52 PM MDTSpecial Weather StatementSLCWashington23 min

Nearby

Special Weather Statements in Utah, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.